Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 18, 2021, 12:46 PM CDT for Quitman County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 12:46 PM CDT (17:46 UTC)
- Expired
- Aug 18, 2021, 1:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Hail
- 0.00 in
- Wind
- 30
County Quitman County, MS
The radar
The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1042 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
680
WWUS84 KMEG 181746
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
1246 PM CDT Wed Aug 18 2021
MSZ007-010-011-181815-
Tunica MS-Coahoma MS-Quitman MS-
1246 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of east central
Coahoma, south central Tunica and central Quitman Counties through
115 PM CDT...
At 1246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kings, or near Clarksdale, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marks, Jonestown, Belen, Darling, Kings, Coahoma, Lyon, Falcon, West
Marks, Rudyard, Riverview, Tibbs, Hinchcliff, Clover Hill, Roseacres,
Matagorda, Rich and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3432 9063 3451 9030 3431 9019 3430 9019
3429 9018 3427 9017 3422 9055
TIME...MOT...LOC 1746Z 245DEG 20KT 3429 9053
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
SWBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 12:30 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 18, 12:30 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1230 PM CDT Wed Aug 18 2021 .UPDATE... Updated for the 18Z Aviation Discussion && .PREV DISCUSSION... /issued 341 AM CDT Wed Aug 18 2021/ DISCUSSION... The Bermuda High remains anchored off the East Coast with the remnants of Fred tracking north across the Upper OH Valley. A deep trough continues to dig over the Pacific Northwest with a messy pattern over the central CONUS. An upper-level trough axis extending from the great Lakes through the Southern Plains is blocked by the Bermuda High but will begin to gradually shift by late week as the ridge weakens. In the meantime, persistent, deep southwesterly flow throughout the column will continue to provide a feed of tropical moisture into the region. Satellite derived Blended Total Precipitable Water indicates widespread PWATs of 2.0-2.3 inches across the Arklatex into the MS Delta. This moisture, along with a tall, skinny CAPE profile, will provide the fuel for efficient rainfall producing thunderstorms over the next couple of days. One shortwave trough is moving east across the Mid MS Valley but its effects will likely remain too far north. A stronger wave is approaching the Arklatex, with large-scale forcing for ascent noted on the water vapor loop. Strong lift across the area today will yield numerous showers and thunderstorms across the Mid- South. Deep-layer shear may be just sufficient to support a few strong/severe multicellular storms this afternoon capable of damaging wind, but localized heavy rainfall may be the greater threat. Showers and thunderstorms will develop this morning and move into the eastern reaches of the CWA by late afternoon. HREF 6-hr PMM fields indicate a fairly widespread potential for 1-2" with localized higher amounts today. We should see a lull this evening, but warm advection processes should result in some redevelopment overnight. Heavy rainfall doesn't look to be as widespread on Thursday. The strongest forcing does look to move east early in the day with shortwave ridging building in during the afternoon and evening. That said, we'll maintain a moist, unstable air mass capable of diurnal convection, but the loss of large scale ascent should result in less coverage. The shortwave ridge will remain in place Friday, but a strong shortwave trough is progged to dive south across the OH Valley, enhancing support for further rainfall Friday. Temperatures through Friday will remain below climatology with highs generally in the mid/upper 80s and lows in the lower 70s. The subtropical ridge begins to build over the South Plains and Lower MS Valley this weekend. NAEFS/EPS progs continue to suggest a 594+ dam ridge (> 90th percentile) by Sunday, signaling a return to hot/humid conditions this weekend through at least the middle of next week. We'll also see rain chances diminish each day as large scale subsidence eats away at instability. PoPs were limited to chance category Saturday, decreasing further Sunday-Tuesday. Temperatures are expected to warm into the low/mid 90s during this time with afternoon heat indices again approaching 105F. The good news is this ridge is likely to retrograde to the west by Wednesday or Thursday and this may help alleviate heat concerns. MJ && .AVIATION... 18Z TAF cycle Showers and thunderstorms will continue to move across the Mid- South this afternoon from southwest to northeast. VFR conditions will be found most of the time but there will be periods of lower ceilings and visibilities. Most of this activity will end early this evening with another round of showers and thunderstorms starting Thursday morning. Winds will be mainly from the south at around 5 knots for much of the forecast period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 18, 4:35 AM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 435 AM CDT Wed Aug 18 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-191100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 435 AM CDT Wed Aug 18 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong to severe storms are possible across the Mid-South this afternoon. The strongest storms may be capable of producing damaging winds. Locally heavy rainfall may lead to flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and thunderstorms will continue to pose a threat for locally heavy rainfall Thursday and Friday. Hot and humid conditions will return this weekend into early next week with heat indices approaching 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. MJ
In the hours before
Special weather statement, Aug 18, 10:44 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
1044 AM CDT Wed Aug 18 2021
MSZ013-021-022-181615-
Lafayette MS-Calhoun MS-Yalobusha MS-
1044 AM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of southeastern
Lafayette, northeastern Yalobusha and northwestern Calhoun Counties
through 1115 AM CDT...
At 1043 AM CDT, Doppler radar was tracking a strong thunderstorm near
Water Valley, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oxford, Water Valley, Springdale, Tula, Denmark, Paris, Taylor,
Altus, Pine Valley, Delay and Yocona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3418 8968 3443 8943 3425 8925 3421 8925
3404 8954
TIME...MOT...LOC 1543Z 228DEG 18KT 3417 8955
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBSpecial weather statement, Aug 18, 12:07 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
1207 PM CDT Wed Aug 18 2021
MSZ007-010>012-181745-
Tunica MS-Coahoma MS-Panola MS-Quitman MS-
1207 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of northeastern
Coahoma, southeastern Tunica, northern Quitman and northwestern
Panola Counties through 1245 PM CDT...
At 1207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jonestown, or 15 miles southeast of Helena-West Helena, moving
northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonestown, Crenshaw, Sledge, Darling, Pleasant Grove, Little Texas,
Lula, Falcon, Askew, Gerlach Mill, Moon, Buxton, Tibbs, Roseacres,
Matagorda, Rich and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3441 9054 3466 9025 3463 9023 3463 9024
3460 9023 3460 9024 3457 9021 3456 9021
3456 9020 3455 9016 3443 9006 3426 9041
TIME...MOT...LOC 1707Z 232DEG 18KT 3439 9041
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBSpecial weather statement, Aug 18, 12:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
1246 PM CDT Wed Aug 18 2021
MSZ007-010-011-181815-
Tunica MS-Coahoma MS-Quitman MS-
1246 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of east central
Coahoma, south central Tunica and central Quitman Counties through
115 PM CDT...
At 1246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kings, or near Clarksdale, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marks, Jonestown, Belen, Darling, Kings, Coahoma, Lyon, Falcon, West
Marks, Rudyard, Riverview, Tibbs, Hinchcliff, Clover Hill, Roseacres,
Matagorda, Rich and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3432 9063 3451 9030 3431 9019 3430 9019
3429 9018 3427 9017 3422 9055
TIME...MOT...LOC 1746Z 245DEG 20KT 3429 9053
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SWBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 3:22 AM CDT | Areal Flood Advisory | MEG | Panola | 113 min |
| Aug 18, 8:24 AM CDT | Areal Flood Advisory | MEG | Marshall | 2 hr |
| Aug 18, 10:44 AM CDT | Special Weather Statement | MEG | Lafayette | 31 min |
| Aug 18, 12:07 PM CDT | Special Weather Statement | MEG | Tunica | 38 min |
| Aug 18, 1:28 PM CDT | Special Weather Statement | MEG | Panola | 32 min |
| Aug 18, 1:35 PM CDT | Special Weather Statement | MEG | Tate | 25 min |
| Aug 18, 1:49 PM CDT | Areal Flood Advisory | MEG | Panola, Tate | 2 hr |
| Aug 18, 2:02 PM CDT | Special Weather Statement | MEG | Lafayette | 28 min |
| Aug 18, 2:48 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw | 27 min |
| Aug 18, 3:19 PM CDT | Special Weather Statement | MEG | Pontotoc | 26 min |
| Aug 18, 3:52 PM CDT | Special Weather Statement | MEG | Prentiss | 38 min |
| Aug 18, 4:18 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tippah | 3 hr |
| Aug 18, 4:23 PM CDT | Flash Flood Warning | MEG | Tishomingo | 3 hr |
| Aug 18, 6:20 PM CDT | Special Weather Statement | MEG | Chickasaw | 25 min |
| Aug 18, 2:43 PM CDT | Special Weather Statement | MEG | Hardeman | 32 min |
| Aug 18, 3:41 PM CDT | Special Weather Statement | MEG | McNairy | 34 min |
| Aug 18, 4:32 PM CDT | Areal Flood Advisory | MEG | Carroll, Gibson | 3 hr |
| Aug 18, 4:45 PM CDT | Special Weather Statement | MEG | Phillips | 30 min |
| Aug 18, 5:25 PM CDT | Special Weather Statement | MEG | Lee | 35 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.